Alert archive / Hawaii / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Aug 8, 2014, 2:37 AM HST for Hawaii County, Hawaii. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 2:37 AM HST (12:37 UTC)
- Expired
- Aug 8, 2014, 2:15 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 46 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 11:00 AM HST | FLASH FLOOD | 4 Sw Pahala, HI | BIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY 11 CLOSED AT KAWA FLATS DUE TO WATER OVER THE ROAD. |
| Aug 8, 11:00 AM HST | FLASH FLOOD | 4 Sw Pahala, HI | BIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY 11 CLOSED AT KAWA FLATS DUE TO WATER OVER THE ROD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 503 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGHW50 PHFO 081237
FFWHFO
HIC001-081530-
/O.NEW.PHFO.FF.W.0022.140808T1237Z-140808T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
237 AM HST FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 530 AM HST
* AT 214 AM HST...THE AREA OF HEAVY RAINFALL ASSOCIATED WITH
TROPICAL STORM ISELLE HAS SHIFTED TO THE SOUTHEAST HALF OF THE BIG
ISLAND. A BAND OF HEAVY RAINFALL CONTINUES TO ROTATE AROUND THE
CENTER OF ISELLE WITH RAIN RATES OF 1 TO 2 INCHES PER HOUR
OCCURRING ALONG THE SLOPES OF THE PUNA DISTRICT. HEAVIER RAINFALL
WITH RATES OF 2 TO 3 INCHES PER HOUR WERE OFFSHORE AND MOVING
TOWARD THE COAST. RAINFALL IS ALSO EXPECTED TO SPREAD ACROSS THE
KAU DISTRICT AS THE CENTER OF ISELLE MAKES LANDFALL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD...
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE
ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT
HIGHWAY AT KAWA FLATS NEAR MILE POST 58 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF HAWAII IN HAWAII COUNTY.
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
KODAMA7 follow-up statements
663
WGHW70 PHFO 081328
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST FRI AUG 8 2014
HIC001-081530-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
328 AM HST FRI AUG 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 530 AM HST...
A BAND OF INTENSE RAINFALL HAS MOVED ONSHORE IN THE KAU DISTRICT
WITH RAIN RATES GREATER THAN 4 INCHES PER HOUR OCCURRING BETWEEN
VOLCANO AND WOOD VALLEY. RAIN RATES OF 1 TO 2 INCHES PER HOUR WAS
OCCURRING FROM HILO TO VOLCANO AND FROM PAHALA TO NAALEHU.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILO...KEAAU... PAHOA...MOUNTAIN VIEW...GLENWOOD...
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE
ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT
HIGHWAY AT KAWA FLATS NEAR MILE POST 58 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 530 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
KODAMA309
WGHW50 PHFO 081516
FFWHFO
HIC001-081830-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
516 AM HST FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 830 AM HST
* AT 505 AM HST...EMERGENCY MANAGERS REPORTED HEAVY RAINFALL OVER
THE KAU DISTRICT IN PAHALA AND HAWAIIAN OCEAN VIEW ESTATES AND A
RAIN GAGE NEAR PAHALA INDICATED RAIN RATES AT NEARLY 4 INCHES PER
HOUR. RADAR SHOWED THAT MODERATE TO HEAVY RAINFALL OVER THE
SOUTHEAST HALF OF THE BIG ISLAND SHOULD CONTINUE FOR SEVERAL MORE
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD...
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE
ESPECIALLY VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT
HIGHWAY AT KAWA FLATS NEAR MILE POSTS 58 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
KODAMA810
WGHW70 PHFO 081621
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
621 AM HST FRI AUG 8 2014
HIC001-081830-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
621 AM HST FRI AUG 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 830 AM HST...
RADAR CONTINUES TO SHOW HEAVY RAIN ACROSS KAU...PUNA AND HILO
DISTRICTS. STREAM GAGES ARE RUNNING AT HIGH LEVELS INDICATIVE OF
FLASH FLOODING.
LOCATIONS LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILO...KEAAU...PAHOA...MOUNTAIN VIEW...GLENWOOD...
VOLCANO...PAHALA...WOOD VALLEY AND NAALEHU. SEVERAL LOW WATER
CROSSINGS ON THE ROAD FROM WOOD VALLEY TO PAHALA WILL BE ESPECIALLY
VULNERABLE TO FLASH FLOODING AS WELL AS THE HAWAII BELT HIGHWAY AT
KAWA FLATS NEAR MILE POSTS 58 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 830 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
FOSTER617
WGHW50 PHFO 081821
FFWHFO
HIC001-082130-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140808T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 1130 AM HST
* AT 815 AM HST...GAGES AT PAAUAU GULCH...HONOLII STREAM AND
WAILUKU RIVER CONTINUED TO SHOW VERY HIGH LEVELS WHILE RADAR SHOWS
CONTINUING RAINS ACROSS THE KAU...PUNA AND HILO DISTRICTS. THE
AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...LAUPAHOEHOE...
KEAAU...KAPOHO...HONOMU...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES
HILO...PAHALA...AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
FOSTER407
WGHW70 PHFO 081957
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
957 AM HST FRI AUG 8 2014
HIC001-082130-
/O.CON.PHFO.FF.W.0022.000000T0000Z-140808T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
957 AM HST FRI AUG 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF HAWAII
IN HAWAII COUNTY UNTIL 1130 AM HST...
RADAR AND SATELLITE DATA INDICATE THAT HEAVY RAINFALL IS TRENDING
DOWNWARD ACROSS WINDWARD AND SOUTHEAST BIG ISLAND...ESPECIALLY IN
AND AROUND HILO. WATER LEVELS IN THE HONOLII STREAM AND WAILUKU
RIVER NEAR HILO ARE COMING DOWN...BUT RIVERS REMAIN HIGH. HEAVY
SHOWERS ARE FALLING AT MORE THAN ONE INCH PER HOUR IN KAU AND
SOUTHERN PUNA...AND THE PAAUAU GULCH GAUGE IN PAHALA IS INDICATING
POSSIBLE FLOODING IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VOLCANO...
PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...LAUPAHOEHOE...KEAAU...
KAPOHO...HONOMU...HILO...HAWAIIAN PARADISE PARK...HAWAIIAN BEACHES
AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1130 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
WROE119
WGHW50 PHFO 082120
FFWHFO
HIC001-090030-
/O.EXT.PHFO.FF.W.0022.000000T0000Z-140809T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1120 AM HST FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 230 PM HST
* AT 1112 AM HST...STREAM GAGES IN THE SOUTH HILO...PUNA AND KAU
DISTRICTS CONTINUED TO SHOW HIGH WATER LEVELS. WHILE RAINFALL HAS
TAPERED OFF IN THESE AREAS...STREAM LEVELS WILL REMAIN ELEVATED
OVER THE NEXT FEW HOURS. BIG ISLAND CIVIL DEFENSE REPORTS HIGHWAY
11 NEAR KAWA FLATS IS CLOSED DUE TO WATER OVER THE ROADWAY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VOLCANO...PEPEEKEO...PAPAIKOU...PAHOA...MOUNTAIN VIEW...
LAUPAHOEHOE...KEAAU...KAPOHO...HONOMU...HAWAIIAN PARADISE PARK...
HAWAIIAN BEACHES AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 230 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$702
WGHW70 PHFO 090015
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
215 PM HST FRI AUG 8 2014
HIC001-090025-
/O.CAN.PHFO.FF.W.0022.000000T0000Z-140809T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII HI-
215 PM HST FRI AUG 8 2014
...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF HAWAII IN
HAWAII COUNTY...
WEATHER RADAR AND RAIN GAGES SHOWED THAT THE HEAVY RAINS HAVE ENDED.
THUS THE FLASH FLOOD WARNING IS CANCELLED.
A FLASH FLOOD WATCH FOR THE ISLANDS OF HAWAII REMAINS IN
EFFECT UNTIL 6 AM SATURDAY.
LAT...LON 2003 15526 1949 15474 1932 15497 1919 15533
1888 15569 1903 15589
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 8:30 PM HST, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 8:30 PM HST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU AUG 7 2014 .SYNOPSIS... HURRICANE CONDITIONS ARE EXPECTED ON THE BIG ISLAND OF HAWAII WITHIN THE NEXT FEW HOURS AS HURRICANE ISELLE MOVES ASHORE. ISELLE IS EXPECTED TO BRING TROPICAL STORM CONDITIONS TO THE REST OF THE STATE LATER TONIGHT AND FRIDAY. ANOTHER ROUND OF TROPICAL STORM CONDITIONS IS POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK AS HURRICANE JULIO APPROACHES THE STATE. && SATELLITE AND RADAR SHOW BANDS OF RAIN FROM ISELLE MOVING OVER THE BIG ISLAND THIS EVENING. THE STRONGEST WINDS REMAIN OVER THE BIG ISLAND AND MAUI COUNTY THIS EVENING WITH SUSTAINED WINDS BETWEEN 20 AND 35 MPH...AND HIGHER GUSTS. STRONGER WINDS IN EXCESS OF 70 MPH ARE ALREADY REACHING THE SUMMITS OF THE BIG ISLAND. THE EASTERN MOST POINT OF THE BIG ISLAND CURRENTLY IS EXPERIENCING THE BRUNT OF THE OF THE WINDS. AS OF 800 PM...THE CENTER OF ISELLE WAS LOCATED NEAR 18.9N 154.4W...ABOUT 70 MILES SOUTHEAST OF HILO...MOVING TO THE WEST AT 15 MPH. ISELLE WILL BRING HEAVY RAIN...FLASH FLOODING AND POSSIBLE DAMAGING WIND GUSTS. A HURRICANE WARNING IS IN EFFECT FOR THE BIG ISLAND AND PEOPLE SHOULD ALREADY BE TAKING SHELTER FROM THE STORM. ACROSS THE SMALLER ISLANDS...PREPARATIONS SHOULD BE RUSHED TO COMPLETION NOW. A TROPICAL STORM WARNING IS POSTED FOR THE REMAINING HAWAIIAN ISLANDS. FOR MORE DETAILS ON THE SPECIFIC IMPACTS FROM HURRICANE ISELLE...PLEASE SEE THE HURRICANE LOCAL STATEMENT OUR WEBSITE AT WWW.WEATHER.GOV/HAWAII. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL ISLANDS THROUGH LATE FRIDAY NIGHT. AS WITH ANY APPROACHING TROPICAL CYCLONE...THE FINAL OUTCOME STILL DEPENDS ON THE MARGIN OF ERROR ASSOCIATED WITH THE FORECAST. THEREFORE...WHILE THIS EVENT EVOLVES THE GENERAL PUBLIC SHOULD CLOSELY MONITOR THE FORECAST FOR CHANGES IN ISELLE/S TRACK AND INTENSITY...AND OUR WARNINGS LISTED IN THE HURRICANE LOCAL STATEMENT ON OUR WEBSITE. AFTER ISELLE PASSAGE...A BRIEF IMPROVEMENT IN THE WEATHER IS EXPECTED. THE POTENTIAL FOR ANOTHER TROPICAL CYCLONE TO AFFECT THE ISLANDS REMAINS ELEVATED AS HURRICANE JULIO CONTINUES TO MOVE WESTWARD BEHIND ISELLE. AT 5 PM HST...JULIO WAS LOCATED AT 17.4N 139.1W...OR ABOUT 1060 MILES EAST OF HILO...MOVING WEST AT 16 MPH. JULIO APPEARS TO HAVE A MORE NORTHERLY TRACK THAN ISELLE...BUT THERE IS STILL SOME UNCERTAINTY IN THE TRACK 3 DAYS OUT. THE NEXT FORECAST TRACK UPDATE FOR BOTH HURRICANES ISELLE AND JULIO WILL BE AT 11 PM HST. WE WILL BE UPDATING OUR FORECAST WINDS...WEATHER AND CHANCES FOR RAIN ACROSS HAWAII SHORTLY THEREAFTER. && .AVIATION... WITH ISELLE AFFECTING THE ISLAND CHAIN THIS EVENING AND OVERNIGHT... EXPECT PERIODS OF MVFR AND IFR CEILINGS IN HEAVY SHOWERS AND ISOLATED THUNDERSTORMS...STARTING OVER THE BIG ISLAND AND MOVING WEST WITH ISELLE. WINDS WILL BECOME INCREASINGLY STRONGER ALONG THE ISLAND CHAIN AS ISELLE TREKS TO THE WEST. FLYING CONDITIONS WILL BE HAZARDOUS THROUGH THE NIGHT AND INTO THE AFTERNOON HOURS FRIDAY. AIRMET TANGO IS ALSO IN EFFECT FOR LOW LEVEL TURB OVER AND IMT S THRU W OF THE MOUNTAINS. PLEASE FOLLOW TROPICAL CYCLONE SIGMET QUEBEC SERIES FOR HURRICANE ISELLE. && .MARINE... IN ADDITION TO THE HURRICANE AND TROPICAL STORM FORCE WINDS ASSOCIATED WITH ISELLE THROUGH FRIDAY...A LARGE EAST SOUTHEAST SWELL FROM ISELLE WILL CONTINUE TO BUILD. PAUWELA MAUI BUOY HAS SHOWN A STEADY INCREASE TODAY...AND AS OF 7 PM WAS REPORTING 11 FEET COMBINED SEAS. POUNDING SURF WILL IMPACT EAST AND SOME SOUTH FACING SHORES...WITH THE BIG ISLAND TAKING THE WORST OF IT. SEAS ARE FORECAST TO INCREASE RAPIDLY TO OVER 30 FEET OVERNIGHT ON THE BIG ISLAND...AND UP TO 25 FEET NEAR THE SMALLER ISLANDS. AS A RESULT...COASTAL EROSION AND INUNDATION IS EXPECTED...WITH EASTERN SHORES OF THE BIG ISLAND AT GREATEST RISK FOR COASTAL PROPERTY DAMAGE. THE HIGH ASTRONOMICAL TIDE WILL OCCUR DURING THE NEXT COUPLE OF DAYS...AROUND PLUS 2 FEET EACH AFTERNOON. LIFE THREATENING CONDITIONS ARE EXPECTED AT SEA NEAR ISELLE...AND SMALL CRAFT ARE ADVISED TO REMAIN IN PORT. INFORMATION ON WINDS AND SEAS CAN BE FOUND IN THE HURRICANE LOCAL STATEMENT BEING ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HONOLULU. MARINERS SHOULD MONITOR THE HURRICANE LOCAL STATEMENT PRODUCT ON OUR WEBSITE FOR DETAILS. ANOTHER ROUND OF TROPICAL STORM CONDITIONS AND LARGE EASTERLY SWELLS IS POSSIBLE THIS WEEKEND DUE TO HURRICANE JULIO. && .HFO WATCHES/WARNINGS/ADVISORIES... HURRICANE WARNING FOR BIG ISLAND. HURRICANE WARNING FOR BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. TROPICAL STORM WARNING FOR NIIHAU-KAUAI-OAHU-MOLOKAI-LANAI- KAHOOLAWE-MAUI. TROPICAL STORM WARNING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS- OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL. FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL HAWAII ISLANDS. && DISCUSSION/MARINE...M BALLARD AVIATION...KINEL
In the hours before
Local storm report, Aug 7, 10:15 PM HST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1015 PM HST THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HURRICANE HAWAIIAN PARADISE PARK 19.59N 154.97W
08/07/2014 HAWAII HI PUBLIC
WIND DAMAGE. ROOFS REPORTED FLYING OFF, AND TREES DOWNED.
LIGHTNING OBSERVED IN VICINITY.
&&Local storm report, Aug 7, 11:56 PM HST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1156 PM HST THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HURRICANE PUKALANI 20.84N 156.34W
08/07/2014 MAUI HI PUBLIC
POWER OUTAGE REPORTED, POSSIBLY BECAUSE OF DOWNED POWER
LINES.
&&Local storm report, Aug 8, 1:01 AM HST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
101 AM HST FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TROPICAL STORM MAKAWAO 20.86N 156.32W
08/08/2014 MAUI HI NEWSPAPER
PIIHOLO ROAD CLOSED FOR DOWNED TREES AND POWER LINES.
&&Local storm report, Aug 8, 1:11 AM HST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
111 AM HST FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TROPICAL STORM HALAWA 21.38N 157.92W
08/08/2014 HONOLULU HI PUBLIC
POWER OUTAGE.
&&Local storm report, Aug 8, 1:56 AM HST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
156 AM HST FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM TROPICAL STORM MAKAWAO 20.86N 156.32W
08/08/2014 MAUI HI TRAINED SPOTTER
STRONG WINDS BROKE 12 INCH DIAMETER TREE BRANCHES.
&&Local storm report, Aug 8, 2:12 AM HST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
212 AM HST FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TROPICAL STORM HILO 19.70N 155.09W
08/08/2014 HAWAII HI NWS EMPLOYEE
AIRPORT CLOSED
&&The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:15 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Aug 7, 8:19 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Aug 7, 9:34 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Aug 8, 12:00 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Aug 8, 1:31 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Aug 8, 7:36 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Aug 8, 10:26 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.